Hot Weather and perspiration, It can effect your meds.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 664
   Posted 7/5/2005 12:45 PM (GMT -7)   
Hi everyone.
 
*** PLEASE SEE THE BOTTOM OF THIS POST. ***
 
You may or maynot have read in some of my previous posts, I have mentioned that my gait and coordination are off.
Well in the last 2 weeks it's been worse than usual. I've been tripping alot and falling and having alot of petit-mal seizures and outer body experiences (de ja vu).
 
Today I had my semi-annual appt with my neorologist and I mentioned this to him. I found this very interesting.
He said that because of all the very hot weather we've been having recently and all the perspiation, it can have a negative effect on your meds and cause you to act like you're drunk because you lose so much of your medication though your perspiration (I sweat ALOT) bringing your blood syrum level down.  I'm also on a mood stabilizer called "Celexa" and that also causes the blood syrum count to be off.
 
If my medication level were to be increased, the meds could go toxic in my system causing a whole new set of problems. also increased because I also take meds for ulcerative colitis.
 
Before he changes any of my meds he ordered a special type of blood test that most labs won't do because it's so expensive, "Blood Syrum Unbound Fraction" to see how much of my medication is being lost through perspiration. I'm not totally sure but I think he explained that it shows how much of the medication is actually in the blood and how much is being stored, that's the "unbound fraction".
It's a very rare type of test and the tech. that took my blood has never seen this done before.
 
In my 26 yrs. with epilepsy, I've never heard of this before and find it quite interesting. I always knew that you lost some of your medication though perspiration, but not that much, (maybe it's because I perspire more than most people).
 
I'll keep you posted as to the results.
 
Case in point:
 
Quote:
Police say the heat in the woman's car sparked an epileptic seizure. She lost control of the car, hit the corner of a house, and crashed through the back of a church rectory
      
Randy
 


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day
20mg-Celexa/day

Post Edited (RanMan) : 7/29/2005 11:34:36 PM (GMT-6)


kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 7/5/2005 8:17 PM (GMT -7)   
WOW< I did not know that. Thanks so much for sharing this...

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 7/15/2005 1:23 PM (GMT -7)   
Well, well, well... That is VERY interesting. I'm so glad I read that Randy!
 
It might explain why my seizure activity has increased a bit as well. I'm a real sweater. It's constant in the heat. It might also explain why my blood sugar has been so low too. My temporal lobe seizures cause me to have hypoglycemia. So the med (Clobazam) is supposed to help with that too. Hmmmm. Now I'm really thinking!
 
Thanks!
Ginny
"Thank you God for the storms that blow me right into your arms!"

Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(stroke),Sjogren's, seizure disorder, libman sach's endocarditis, vasculitis, food allergies
Prednisone, Imuran, Coumidin, Clobazam, Amitriptyline, Paxil, micronor, didrocal, monopril, calcium, multi-vitamin, vitamin D, Acidophilus


RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 664
   Posted 7/29/2005 10:40 PM (GMT -7)   
Hi everyone.
 
*** PLEASE SEE THE BOTTOM OF THIS POST. ***
 
You may or maynot have read in some of my previous posts, I have mentioned that my gait and coordination are off.
Well in the last 2 weeks it's been worse than usual. I've been tripping alot and falling and having alot of petit-mal seizures and outer body experiences (de ja vu).
 
Today I had my semi-annual appt with my neorologist and I mentioned this to him. I found this very interesting.
He said that because of all the very hot weather we've been having recently and all the perspiation, it can have a negative effect on your meds and cause you to act like you're drunk because you lose so much of your medication though your perspiration (I sweat ALOT) bringing your blood syrum level down.  I'm also on a mood stabilizer called "Celexa" and that also causes the blood syrum count to be off.
 
If my medication level were to be increased, the meds could go toxic in my system causing a whole new set of problems. also increased because I also take meds for ulcerative colitis.
 
Before he changes any of my meds he ordered a special type of blood test that most labs won't do because it's so expensive, "Blood Syrum Unbound Fraction" to see how much of my medication is being lost through perspiration. I'm not totally sure but I think he explained that it shows how much of the medication is actually in the blood and how much is being stored, that's the "unbound fraction".
It's a very rare type of test and the tech. that took my blood has never seen this done before.
 
In my 26 yrs. with epilepsy, I've never heard of this before and find it quite interesting. I always knew that you lost some of your medication though perspiration, but not that much, (maybe it's because I perspire more than most people).
 
I'll keep you posted as to the results.
 
Case in point:
 
Quote:
Police say the heat in the woman's car sparked an epileptic seizure. She lost control of the car, hit the corner of a house, and crashed through the back of a church rectory
      
Randy

Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day
20mg-Celexa/day

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:15 AM (GMT -7)
There are a total of 2,731,692 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
334 Guest(s), 14 Registered Member(s) are currently online.  Details
JayMot, tickbite666, mtm3461, ArtAngel, Girlie, reminder, panicgirly, Duffykani, ks1905, ChickenArise, Mustard Seed, Nosila, straydog, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer